MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 4.5MM TI L-D FEM PL 10H R 230MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC 4.5MM TI L-D FEM PL 10H R 230MM; PLATE, FIXATION, BONE
Model Number 71860110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that after a fracture fixation with peri-loc 4.5mm ti l-d fem pl 10h r 230mm, a non-union with plate fracture was reported.An unplanned revision surgery was performed to address this event.After revision surgery subsequent union was reported.Additional details are unknown.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the data presented in this article reported a non-union with plate fracture following a fracture fixation with peri-loc 4.5mm ti l-d fem pl 10h r 230mm.Per the complaint, an unplanned revision surgery was performed with a subsequent union was also reported.However, as the data collection has been done retrospectively and is anonymized, further details on how this adverse event was treated are unknown.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The root cause and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PERI-LOC 4.5MM TI L-D FEM PL 10H R 230MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12512781
Report Number1020279-2021-07066
Device Sequence Number19602620
Product Code HRS
UDI-Device Identifier03596010640185
UDI-Public03596010640185
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71860110
Device Catalogue Number71860110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown